General Question

levi's avatar

Is feeling cold a symptom of withdrawal?

Asked by levi (20 points ) November 14th, 2012

I quit taking my antidepressants (cold turkey).. I’ve had a few withdrawal symptoms like nausea and anxiety but they’ve pretty well cleared up. I’m about 4 days in and I’m suddenly freezing cold to the point that I’m shivering and my lips are purple. I am inside my house, the heat is on and I have two sweaters on. Is this due to the withdrawal? Just curious… oh and if anyone knows how long these effects could last please let me know

Observing members: 0 Composing members: 0

7 Answers

XOIIO's avatar

You probably shouldn’t quit any mind altering substance cold turkey like that. You could be getting physically sick because of that. But who knows, I’m not a doctor.

This guy is.

Mariah's avatar

It is possible. I know I went from sweaty to shivering very fast while withdrawing from a medication once.

marinelife's avatar

Never quit anti-depressants cold turkey. A very bad idea.

Here is a list of symptoms.

PlaneOverLand's avatar

Your body and mind are being forced to re-establish the baseline sensations and info and what they mean to you. That comes with a few crossed wires, considering the pace. Some things may never be the same again, with or without meds.

Shippy's avatar

You should never quit cold turkey. Some medication withdrawals can include seizures and all sorts. Perhaps do a search on that medication and its withdrawals. That way you will be able to answer this question.

Response moderated (Spam)
wundayatta's avatar

Whenever I go off an antidepressant or mood stabilizer, I do it under the instructions of my psychiatrist. He usually tapers me off gradually. Unfortunately, I had to go off Lamictal cold turkey, due to a rash I had. It turned out not to be the Lamictal rash, but he didn’t want to take any chances.

Read through @marinelife‘s rash. You can get all kinds of strange things happening when you go cold turkey. It’s been a while now, so I don’t remember everything that happened when I went of Lamictal, but it was surprising, and it didn’t last that long. I think it lasted two or three weeks. After that, I don’t remember much weird that was happening.

Pretty much everything you wonder about is probably a side effect of going cold turkey. Just expect your body to do weird stuff. You’ll feel unexpected things. Your emotions will be nuts. Your body will do things you can’t explain. But it will be over in a few weeks, most likely.

Please don’t do this again, unless you absolutely have to. It’s easy to taper things off over three weeks. It makes life so much easier. I don’t know why people feel they have to go cold turkey. If it’s side effects that are bothering you, they will go away gradually over three weeks if you taper off instead of doing it suddenly.

Anyway, best of luck!

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther